MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG 36ID DISP TRL LNR 54OD; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 0 DEG 36ID DISP TRL LNR 54OD; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71369798
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the r3 0 deg 36id disp trl lnr 54od has become warped and doesn't fit into the cup for trialing.The procedure was completed, without delay, using a s+n back-up device.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A review of complaint history did not reveal additional complaints for the listed batch.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 0 DEG 36ID DISP TRL LNR 54OD
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11962918
Report Number1020279-2021-05063
Device Sequence Number3754693
Product Code JDG
UDI-Device Identifier00885556028476
UDI-Public00885556028476
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369798
Device Catalogue Number71369798
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1